MAUDE Adverse Event Report: EURO DIAGNOSTICA AB DIASTAT ANTINUCLEAR ANTIBODY, ANTIGEN, CONTROL; ANA

EURO DIAGNOSTICA AB DIASTAT ANTINUCLEAR ANTIBODY, ANTIGEN, CONTROL; ANA
Catalog Number FANA200
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer, (b)(6), stated that multiple samples resulting positive by the ana screen (fana200, lot ts 2076) result negative during the secondary autoantibody specificity testing.The customer stated that both levels of controls resulted within manufacturer range.The customer stated that no ana results were reported out from customer.No device has been returned to euro diagnostica.Testing of retain material at euro diagnostica with a sample panel form healthy donors showed that there was an increased risk for equivocal sample results with the fana200 lot ts 2076.Investigation suggests that the plate coating results in high background, and the igg conjugate is unstable over time.The shelf-life of the product cannot be guaranteed.There is a risk that users get false positive test results.This may not cause a safety risk to patients, but is a product malfunction.However based on product information to customers, there is a risk that treatment may be started up based on a false positive result, which could be critical for patient health and safety.Based on data from complaint investigation, the quality review board decision is that fana200 lot ts2076 is recalled to avoid risk to patient health and safety.The recall decision was made feb.14.All affected countries regulatory authorities, as well as all affected euro diagnostica customers, have been notified of the recall.Other fana lots in house, not yet released to market, have been quarantined awaiting further investigation.A field safety notice was sent out, and customers were advised to re-test all positive sample results if treatment was initiated based on results from ana ts 2076.The extent of the problem is presently deemed to be only fana200 ts 2076.Investigation is still on-going to determine if other euro diagnostica products are affected.Access to the production emdr account was given until friday evening, march 3.Hence, the mdr could not be filed until now.
 
Event or Problem Description
The customer, (b)(6), stated that multiple samples resulting positive by the ana screen (fana200, lot ts 2076) result negative during the secondary autoantibody specificity testing.The customer stated that both levels of controls resulted within manufacturer range.The customer stated that no ana results were reported out from customer.Testing of retain material at euro diagnostica with a sample panel form healthy donors showed that there was an increased risk for equivocal sample results with the fana200 lot ts 2076.

Brand Name
DIASTAT ANTINUCLEAR ANTIBODY, ANTIGEN, CONTROL
Common Device Name
ANA
Manufacturer (Section D)
EURO DIAGNOSTICA AB
p. o. box 50117
malmo, skane 20211
SW  20211
MDR Report Key6379820
Report Number9616003-2017-00001
Device Sequence Number18966984
Product Code LKJ
UDI-Device Identifier07340058410486
UDI-Public07340058410486
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K932876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Remedial Action Other,Recall
Type of Report Initial
Report Date (Section B) 03/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Biomedical Engineer
Device Expiration Date08/21/2017
Device Catalogue NumberFANA200
Device Lot NumberTS 2076
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2017
Initial Report FDA Received Date03/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1